Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 218, NWS State College, PA

August 19, 2011Lancaster County, York County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Aug 19, 2011, 4:48 PM EDT for Lancaster County, York County, Pennsylvania. It was in force for 72 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 19, 2011, 4:48 PM EDT (20:48 UTC)
Expired
Aug 19, 2011, 6:00 PM EDT
In force
72 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Lancaster County, PA, York County, PA

The radar

The Sterling radar (KLWX), 147 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 19, 5:25 PM EDTHAIL 0.88Strasburg, PA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 19, 1:04 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 8.8 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2011-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 146 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2011-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 359 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
146 J/kg
Mixed-layer CIN
-154 J/kg
Mixed-layer LCL
1250 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
359 m²/s²
0-3 km storm-relative helicity
370 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

167 
WUUS51 KCTP 192048
SVRCTP
PAC071-133-192200-
/O.NEW.KCTP.SV.W.0218.110819T2048Z-110819T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
448 PM EDT FRI AUG 19 2011

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  EASTERN YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 600 PM EDT

* AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
  LANDISVILLE TO MOUNTVILLE TO EAST PROSPECT TO NEW FREEDOM...MOVING
  EAST AT 15 MPH. THESE STORMS ARE CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 

* LOCATIONS IN THE WARNING INCLUDE...
  STEWARTSTOWN...
  EAST PETERSBURG...
  SAFE HARBOR AND MILLERSVILLE...
  LITITZ...
  LANCASTER AND SHENKS FERRY...
  ROTHSVILLE...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 286 AND 291...I-83 BETWEEN
MILE MARKERS 1 AND 9.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
283...ROUTE 30...ROUTE 222...ROUTE 322...STATE ROAD 501.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITHIN A 
PORTION OF THIS LINE OF SEVERE THUNDERSTORMS...BETWEEN RED 
LION...HALLAM AND COLUMBIA. WHEN THUNDER ROARS...MOVE INDOORS! 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR SOUTH CENTRAL PENNSYLVANIA.

&&

LAT...LON 3972 7675 4002 7660 4011 7647 4024 7605
      4018 7599 4006 7604 3971 7624
TIME...MOT...LOC 2046Z 257DEG 14KT 4011 7642 4005 7643
          3992 7649 3973 7664

$$

FORECASTER: LAMBERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 4:15 PM EDT, 33 minutes earlier.

Area forecast discussion, Aug 19, 4:15 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
415 PM EDT FRI AUG 19 2011

.SYNOPSIS...
A BROAD UPPER LEVEL TROUGH AND WEAK AREA OF LOW PRESSURE OVER THE
MID ATLANTIC REGION WILL MOVE OFF THE EAST COAST ON SATURDAY. A
WEAK RIDGE OF HIGH PRESSURE OVER THE APPALACHIANS WILL PROVIDE
MAINLY DRY WEATHER ON SATURDAY BEFORE YIELDING TO A STRONG COLD
FRONT FORECAST TO TRAVERSE THE COMMONWEALTH ON SUNDAY. HIGH
PRESSURE SHOULD RETURN BY MONDAY AND BRING FAIR WEATHER INTO THE
MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
SEVERE THUNDERSTORM WATCH #791 REMAINS IN EFFECT UNTIL 9 PM LOCAL
TIME /01 UTC/ FOR SOUTH CENTRAL AND SOUTHEASTERN SECTIONS. RDR AND
STLT IMAGERY SHOWS MCV/VORTICITY CENTER NEAR SEG AS OF 20Z
EMBEDDED WITHIN BELT OF CYCLONIC MID-LEVEL FLOW AND LG SCALE
UPPER TROUGH. A LONG-LIVED COLD POOL/OUTFLOW ASSOCIATED WITH THE
LINE OF STORMS THAT DEVELOPED OVER WESTERN/CENTRAL PA EARLIER
TODAY HAS TRIGGERED NMRS TSTMS E OF THE SUSQ RVR WITH A BROKEN
LINE CURVING SWWD ALONG/SOUTH THE TURNPIKE. THE AIR MASS OVER
THIS AREA IS QUITE FAVORABLE FOR STG/SVR STORMS WITH PLENTY OF
DAYTIME HEATING CONTRIBUTING TO ML CAPES AROUND 1500 J/KG PER
LATEST RUC ANALYSIS. THE RELATIVELY COLD POCKET ALOFT WILL
SUPPORT STEEP LAPSE RATES CONDUCIVE FOR DAMAGING DOWNBURSTS AND
MARGINALLY SEVERE HAIL. VERY WEAK WINDS ALOFT IS ALSO ALLOWING
STORMS TO BACK-BUILD ALONG OUTFLOW BOUNDARIES WHICH MAY POSE AN
ISOLD FF THREAT THROUGH THE EVE.

HI RES MDL DATA /COSPA-HRRR AND 4KM WRF-NMM/ SHOWS CONVECTION OVR
ERN SXNS EXITING THE CWA BY 00Z. ANOTHER AREA OF STRONG/SVR TSTMS
OVER PBZ CWA IS FCST TO DROP SSEWD MAINLY TO THE SW OF JST/AOO AND
SHOULD BE PUSHING S OF THE PA/MD LINE BY 01-02Z. THERE IS ALSO A
FEW STORMS OVR THE NW MTNS THAT WILL NEED TO BE MONITORED.

NEARLY ALL OF AREA SHOULD BE DRY BY LATE TNT WITH PARTIAL CLEARING
EXPECTED INTO PRE-DAWN HOURS SATURDAY. THE CLEARING ALONG WITH
RESIDUAL MSTR FROM TODAYS CONVECTIVE RAINS AND LGT/VRBL WNDS
SHOULD RESULT IN AREAS OF FOG WHICH MAY BE LOCALLY DENSE OVR THE
ALLEGHENIES. KEPT MINS ABV MOS WHICH LOOKED TOO COOL GIVEN CURRENT
DEWPTS.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
SATURDAY LOOKS MAINLY DRY AS A WEAK RIDGE OF HIGH PRESS SLIDES
EWD FROM THE OH VLY AND SETS UP IN THE LEE OF THE APPALACHIANS.
THE HIGH WILL PUSH OFF THE COAST SAT NGT AS A DEEP LAYER TROUGH
AND ASSOCIATED SFC COLD FRONT TRACKS EWD THROUGH THE GRT LKS AND
OH VLY. A RIBBON OF NEAR TO ABOVE NORMAL PWATS AND STRENGTHENING
SRLY FLOW SUGGESTS THE THREAT FOR DECENT CONVECTIVE RAINS
PRIMARILY OVR ERN SXNS. THE N-S ORIENTED FNTL ZONE MAY SLOW AS IT
REACHES THE MID ATLC PIEDMONT AS THE UPPER LEVEL TROUGH/HUDSON BAY
VORTEX TAKES ON A SLGT NEGATIVE TILT...BUT ATTM THE MDLS SHOW THE
BEST CHC FOR HVY RNFL OVR SRN NY AND INTERIOR NEW ENGLAND. FRONTAL
TIMING /APPROX BTWN 18Z SUN - 06Z MON/ AND CORRESPONDING POPS/QPF
WERE COMPOSED OF A BROAD OPERATIONAL MDL AND HPC BLEND.

THE FRONT IS FCST TO EXIT THE STATE BY 12Z MONDAY. A MUCH COOLER
AND DRIER/LOW PW AIR MASS WILL BE DIRECTED INTO THE REGION IN THE
WAKE OF THE FROPA.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
MEDIUM TO LONG RANGE MODEL AND ENSEMBLE GUID IS IN FAIRLY GOOD
AGREEMENT THIS CYCLE...FAVORING A NEARLY STATIONARY LONGWAVE
PATTERN OVER NORTH AMERICA WITH UPPER TROUGHS LINGERING OVER THE
NORTHEAST PACIFIC AND HUDSON BAY/GREAT LAKES AND A RIDGE BETWEEN.
THE LONGWAVE PATTERN WILL BE TRENDING TOWARDS HIGHER AMPLITUDE AS
A PACIFIC TROF DEEPENS AND A DOWNSTREAM RIDGE PROGRESSES ENE
ACROSS THE PACIFIC NW INTO SW CENTRAL CANADA. THERE WILL BE A
CORRESPONDING INCREASE IN AMPLITUDE TO THE TROF OVER ERN
NOAM. THE DEGREE OF THIS AMPLIFICATION BECOMES CRITICAL LATE IN
THE PERIOD AS A TROPICAL DISTURBANCE APPROACHES THE VICINITY OF
CUBA/THE BAHAMAS. A RELAXATION OF THE TROF MIGHT PERMIT THE STORM
TO CONTINUE ON A HEADING MORE WEST THAN NORTH...WHILE GREATER
AMPLIFICATION COULD PICK UP THE SYS AND TURN IT N TOWARDS THE US
MAINLAND.

IN TERMS OF THE LOCAL AREA...THE COLD UPPER TROUGH AXIS SWINGS
THROUGH ON MONDAY AND MAY TRIGGER AN ISOLD SHOWER MAINLY IN THE
NORTH. A FAIRLY EXPANSIVE SFC RIDGE SHOULD KEEP FAIR AND DRY
CONDS THROUGH MID-WEEK. EARLY WEEK TEMPS SHOULD START OUT AOB
NORMAL AND MODERATE THROUGH THE REMAINDER OF THE PD. THE
DEEPENING UPPER TROUGH IN THE EAST SHOULD DRIVE A COLD FRONT SEWD
ACRS THE GRT LAKES WED AND MID ATLC/NORTHEAST STATES ON THURS.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
THUNDERSTORMS THIS AFTERNOON MAY CAUSE BRIEF PERIODS OF MVFR
CONDITIONS AND GUSTY WINDS ACROSS THE STATE TODAY.  A LINE OF STRONGER
STORMS IS PUSHING THROUGH THE CENTER OF THE STATE AS OF 18Z. THIS
LINE HAS BEEN HOLDING TOGETHER FOR THE PAST FEW HOURS...RESULTING IN
FAIRLY HIGH CONFIDENCE FOR MVFR CONDITIONS TO AFFECT KMDT/KLNS
BETWEEN 18 AND 22Z THIS AFTERNOON. ASIDE FROM THIS ORGANIZED LINE OF
STORMS THE THUNDERSTORM ACTIVITY IS MUCH MORE SCATTERED.
THEREFORE...HAVE DECIDED TO GO WITH VCTS FOR THE REMAINDER OF THE
AFTERNOON AT ALL OTHER TERMINALS AND WILL AMEND AS NEEDED FOR TSRA.

AFTER THUNDERSTORMS DIE DOWN...MVFR AND POSSIBLY VFR CONDITIONS DUE
TO BR/FG DEVELOPING IN THE EARLY MORNING WILL BE MAIN WEATHER CONCERN.

OUTLOOK...
SAT-MON...MAINLY VFR...CHC OF A SHRA/TSRA...MAINLY PM.
TUES...VFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LA CORTE/STEINBUGL
NEAR TERM...LA CORTE/STEINBUGL
SHORT TERM...STEINBUGL
LONG TERM...STEINBUGL
AVIATION...LA CORTE/KREKELER
Hazardous weather outlook, Aug 19, 1:11 PM EDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
111 PM EDT FRI AUG 19 2011

PAZ004>006-010>012-017-018-024-025-033-034-201715-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-CAMBRIA-BLAIR-SOMERSET-BEDFORD-
111 PM EDT FRI AUG 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ026>028-035-036-049>053-056>059-063>066-201715-
HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
111 PM EDT FRI AUG 19 2011

...SEVERE THUNDERSTORM WATCH 791 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE.

PAZ019-037-041-042-045-046-201715-
SOUTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-
111 PM EDT FRI AUG 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON.
DEEP MOISTURE AND MODEST INSTABILITY IN THE LEE OF THE
APPALACHIANS WILL SUPPORT THE THREAT OF LARGE HAIL AND DAMAGING
DOWNBURST WINDS. WEAK FLOW ALOFT SUGGESTS STORMS MAY BE SLOW
MOVING AND CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE.

MS

In the hours before

Local storm report, Aug 19, 3:45 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
345 PM EDT FRI AUG 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             LICKDALE                40.46N  76.49W
08/19/2011  M0.88 INCH       LEBANON            PA   TRAINED SPOTTER

&&

EVENT NUMBER CTP1100364

MACH
Special weather statement, Aug 19, 3:52 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
352 PM EDT FRI AUG 19 2011

PAZ057-063-065-066-192100-
CUMBERLAND PA-DAUPHIN PA-LANCASTER PA-YORK PA-
352 PM EDT FRI AUG 19 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL
CUMBERLAND...NORTHERN YORK...SOUTHEASTERN DAUPHIN AND WEST CENTRAL
LANCASTER COUNTIES...

AT 348 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
CLIFTON TO VALLEY GREEN TO DILLSBURG...MOVING EAST SOUTHEAST AT 10
MPH.

WIND GUSTS TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. EXPECT FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING FROM
THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. THESE STORMS WILL AFFECT HUMMELSTOWN...MIDDLETOWN...
LEWISBERRY...GOLDSBORO AND YORK HAVEN.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 237 AND 258...I-83 BETWEEN
MILE MARKERS 18 AND 46...I-283.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
AIRPORT CONNECTOR...STATE HIGHWAY 283...ROUTE 15...ROUTE 30...ROUTE
322.

LAT...LON 3996 7698 4002 7703 4002 7706 4006 7710
      4007 7713 4013 7715 4028 7674 4021 7658
      4020 7657 4020 7656 4012 7636 3990 7681

FORECASTER: LAMBERT
Special weather statement, Aug 19, 3:55 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
355 PM EDT FRI AUG 19 2011

PAZ004-005-192100-
MCKEAN PA-WARREN PA-
355 PM EDT FRI AUG 19 2011

...STRONG THUNDERSTORMS WILL AFFECT WARREN AND WESTERN MCKEAN
COUNTIES...

AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF MCKEAN AND WARREN
COUNTIES AT 354 PM EDT. THE STRONG THUNDERSTORMS WERE GENERALLY
MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STRONG
THUNDERSTORMS.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62...
STATE ROAD 59.

LAT...LON 4181 7858 4162 7904 4162 7906 4162 7935
      4172 7962 4179 7962 4201 7911 4200 7908

FORECASTER: KREKELER
Special weather statement, Aug 19, 4:13 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
413 PM EDT FRI AUG 19 2011

PAZ006-192115-
POTTER PA-
413 PM EDT FRI AUG 19 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN POTTER
COUNTY...

AT 409 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
STANNARDS TO SHINGLEHOUSE...MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL AFFECT OSWAYO AND ULYSSES.

THIS WILL IMPACT STATE ROAD 449.

LAT...LON 4200 7785 4188 7761 4182 7794 4198 7819
      4200 7820

FORECASTER: KREKELER
Special weather statement, Aug 19, 4:25 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
425 PM EDT FRI AUG 19 2011

PAZ035-036-192130-
FRANKLIN PA-FULTON PA-
425 PM EDT FRI AUG 19 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL FULTON
AND SOUTHERN FRANKLIN COUNTIES THROUGH 530 PM EDT...

AT 422 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
WARRENTON TO CLAYLICK TO BIG COVE TANNERY...MOVING EAST AT 20 MPH.

WIND GUSTS TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. EXPECT FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING FROM
THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. THESE STORMS WILL AFFECT CLAYLICK...WAYNESBORO AND
GREENCASTLE.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-70 BETWEEN MILE MARKERS 165 AND 170...I-81 BETWEEN MILE MARKERS 1
AND 6.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
522.

LAT...LON 3979 7828 3982 7767 3977 7750 3973 7746
      3972 7824

FORECASTER: LAMBERT
Local storm report, Aug 19, 4:29 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
429 PM EDT FRI AUG 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             4 W CARLISLE            40.20N  77.28W
08/19/2011  E0.88 INCH       CUMBERLAND         PA   PUBLIC

            LASTED FOR 4 MINUTES

&&

EVENT NUMBER CTP1100365

MACH

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 9:09 PM EDTSpecial Weather StatementCTPAdams36 min
Aug 18, 9:11 PM EDTSpecial Weather StatementCTPLebanon19 min
Aug 18, 9:12 PM EDTSpecial Weather StatementCTPLebanon33 min
Aug 18, 9:54 PM EDTSpecial Weather StatementCTPFranklin21 min
Aug 18, 10:09 PM EDTSpecial Weather StatementCTPAdams36 min
Aug 19, 9:17 AM EDTSpecial Weather StatementCTPForest43 min
Aug 19, 10:01 AM EDTSpecial Weather StatementCTPElk29 min
Aug 19, 10:50 AM EDTSpecial Weather StatementCTPClearfield, Elk40 min
Aug 19, 11:26 AM EDTSpecial Weather StatementCTPCameron, Clearfield, Potter49 min
Aug 19, 12:15 PM EDTSpecial Weather StatementCTPBlair, Centre, Clinton, Potter45 min
Aug 19, 12:17 PM EDTSevere Thunderstorm WarningCTPBlair, Cambria, Centre, Clearfield, Huntingdon58 min
Aug 19, 12:42 PM EDTSpecial Weather StatementCTPClinton33 min
Aug 19, 12:53 PM EDTSevere Thunderstorm WarningCTPBlair, Centre, Clinton, Huntingdon52 min
Aug 19, 1:03 PM EDTSpecial Weather StatementCTPHuntingdon, Mifflin27 min
Aug 19, 1:12 PM EDTAreal Flood AdvisoryCTPBlair, Huntingdon3 hr
Aug 19, 1:13 PM EDTSevere Thunderstorm WarningCTPCentre, Huntingdon, Juniata, Mifflin, Snyder, Union47 min
Aug 19, 1:28 PM EDTSpecial Weather StatementCTPLycoming32 min
Aug 19, 1:33 PM EDTSpecial Weather StatementCTPUnion27 min
Aug 19, 1:36 PM EDTSpecial Weather StatementCTPTioga39 min
Aug 19, 1:41 PM EDTSpecial Weather StatementCTPHuntingdon34 min
Aug 19, 1:45 PM EDTSevere Thunderstorm WarningCTPSnyder, Union60 min
Aug 19, 1:50 PM EDTAreal Flood AdvisoryCTPSullivan3 hr
Aug 19, 1:54 PM EDTSevere Thunderstorm WarningCTPBlair, Huntingdon66 min
Aug 19, 1:59 PM EDTSevere Thunderstorm WarningCTPLycoming, Union61 min
Aug 19, 2:11 PM EDTAreal Flood AdvisoryCTPUnion3 hr
Aug 19, 2:27 PM EDTSpecial Weather StatementCTPLycoming33 min
Aug 19, 2:34 PM EDTSpecial Weather StatementCTPBedford26 min
Aug 19, 2:50 PM EDTSevere Thunderstorm WarningCTPDauphin, Lebanon, Schuylkill55 min
Aug 19, 3:07 PM EDTAreal Flood AdvisoryCTPJuniata, Perry3 hr
Aug 19, 3:17 PM EDTAreal Flood AdvisoryCTPBedford3 hr
Aug 19, 3:27 PM EDTSevere Thunderstorm WarningCTPSchuylkill78 min
Aug 19, 3:29 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland61 min
Aug 19, 3:42 PM EDTFlash Flood WarningCTPBedford3 hr
Aug 19, 3:42 PM EDTSpecial Weather StatementCTPLebanon63 min
Aug 19, 3:52 PM EDTSpecial Weather StatementCTPYork68 min
Aug 19, 3:52 PM EDTSevere Thunderstorm WarningCTPAdams53 min
Aug 19, 3:55 PM EDTSpecial Weather StatementCTPWarren65 min
Aug 19, 4:13 PM EDTSpecial Weather StatementCTPPotter62 min
Aug 19, 4:14 PM EDTSevere Thunderstorm WarningCTPLancaster, York61 min
Aug 19, 4:52 PM EDTSpecial Weather StatementCTPClearfield53 min
Aug 19, 4:59 PM EDTSpecial Weather StatementCTPSomerset46 min
Aug 19, 5:07 PM EDTSevere Thunderstorm WarningCTPWarren53 min
Aug 19, 5:07 PM EDTSevere Thunderstorm WarningCTPBedford, Somerset53 min
Aug 19, 5:11 PM EDTAreal Flood AdvisoryCTPSomerset3 hr
Aug 19, 5:22 PM EDTAreal Flood AdvisoryCTPWarren3 hr
Aug 19, 5:26 PM EDTSevere Thunderstorm WarningCTPLancaster34 min
Aug 19, 5:38 PM EDTSpecial Weather StatementCTPTioga52 min
Aug 19, 6:27 PM EDTSpecial Weather StatementCTPTioga63 min
Aug 19, 6:44 PM EDTFlash Flood WarningCTPBedford, Somerset2 hr
Aug 19, 7:13 PM EDTSpecial Weather StatementCTPCameron62 min
Aug 19, 7:25 PM EDTSpecial Weather StatementCTPBedford65 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.